Alert archive / Arkansas / River Flood Advisories in 2021
River Flood Advisory 20, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood advisory at May 28, 2021, 9:14 AM CDT for Crawford County, Arkansas; Sequoyah County, Oklahoma. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- May 28, 2021, 9:14 AM CDT (14:14 UTC)
- Expired
- May 28, 2021, 12:21 PM CDT
- In force
- 3 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Crawford County, AR, Sequoyah County, OK
The radar
The Western Arkansas radar (KSRX), 23 km from the middle of the area, began a volume at 14:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Lee Creek near Van Buren LCR (VBRA4). The gauge peaked at 23.08 ft at May 28, 2021, 7:00 AM CDT.
- Action stage
- 399 ft
- Minor stage
- 401 ft
- Moderate stage
- 404 ft
- Major stage
- 405 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07250085, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
686 WGUS84 KTSA 281414 FLSTSA Flood Advisory National Weather Service Tulsa OK 914 AM CDT Fri May 28 2021 ...The National Weather Service in Tulsa has issued a Flood Advisory for the following rivers in Oklahoma...Arkansas... Lee Creek near Van Buren affecting Crawford and Sequoyah Counties. ARC033-OKC135-290215- /O.NEW.KTSA.FL.Y.0020.210528T1414Z-000000T0000Z/ /VBRA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/ 914 AM CDT Fri May 28 2021 The National Weather Service in Tulsa has issued a * Flood Advisory for the Lee Creek near Van Buren. * From this morning until further notice. * At 7:27 AM CDT Friday the stage was 399.1 feet. * Action stage is 399.0 feet. * Flood stage is 401.0 feet. * Forecast...The river is near crest and is expected to fall below action stage by midday today. * Impact...At 399.0 feet, faster flows are expected along the river but no flooding occurs. Interests near the river, Tailwater Park, and the recreational vehicle campground should continue to monitor later forecasts. && LAT...LON 3554 9437 3542 9437 3542 9442 3554 9452 $$ Lacy
1 follow-up statement
828 WGUS84 KTSA 281721 FLSTSA Flood Advisory National Weather Service Tulsa OK 1221 PM CDT Fri May 28 2021 ...The Flood Advisory is cancelled for the following rivers in Oklahoma...Arkansas... Lee Creek near Van Buren affecting Crawford and Sequoyah Counties. ARC033-OKC135-281830- /O.CAN.KTSA.FL.Y.0020.000000T0000Z-210528T1721Z/ /VBRA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/ 1221 PM CDT Fri May 28 2021 ...The Flood Advisory for the Lee Creek near Van Buren has been cancelled... The Flood Advisory is cancelled for the Lee Creek near Van Buren. * At 11:43 AM CDT Friday the stage was 396.5 feet. * Flood stage is 401.0 feet. * Forecast...The river is expected to continue falling this afternoon. && LAT...LON 3554 9437 3542 9437 3542 9442 3554 9452 $$ MAB
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood advisory went out at May 28, 6:38 AM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, May 28, 6:38 AM CDT, 2 hours 36 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 638 AM CDT Fri May 28 2021 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. IFR to MVFR conditions at the northwest Arkansas and southeast Oklahoma sites will improve to VFR later this morning. VFR conditions will then prevail through the forecast period. && .PREV DISCUSSION... /Issued 317 AM CDT Fri May 28 2021/ DISCUSSION... Overnight storms have cleared the area leaving behind a few showers along the Red River and slightly cooler, drier, and stable airmass for the remaining part of the area in its wake. Mid level heights will gradually rise through the day today and into Saturday as well in the wake of the passing storm system. This will tend to keep our shower/storm chances at bay through at least tomorrow. With that said, there is a low chance for showers and storm development today thanks to a very subtle short wave moving in on the back side of the exiting trough. The limiting factor will be the meager amount of moisture and instability this afternoon which will largely be wiped out by the true cold front (characterized by the lowering dew points near I-44) that is currently passing through the area. As a result, opted to keep a chance for showers across parts of the area for today, mainly along and near the Red River where this front may be slow to clear. Friday night into Saturday will be dry and unseasonably cool with mid level heights rising overhead. With skies clearing Friday night, temperatures in the 40s will be likely across far NW AR and far NE OK. The sun will continue to shine through the day Saturday resulting in a rather pleasant day with light E to NE winds. Low level moisture starts to make a return Sunday as a surface high pressure moves into the Great Lakes region allowing for Gulf moisture to advance into the area. As moisture returns, so will our shower and storm chances. Sunday will see shower and storm chances slowly increasing from west to east across parts of eastern Oklahoma. Memorial Day will likely see the first day of more widespread rainfall with isolated to scattered thunderstorms. Severe weather is currently not expected but be prepared and have a plan to take shelter from lightning if you have any outdoor activities planned. The rest of the upcoming work week will feature daily chances for showers and thunderstorms thanks to tropical moisture getting pumped into the region and a trough that will bring several small short waves across the region. There is decent agreement among the guidance for next week synoptically, but mesoscale features will likely play a big role in shower and storm chances this upcoming week. As a result of not being able to resolve these mesoscale features quite yet at this range, opted to lean a little conservative with PoPs this upcoming week from what NBM PoPs initialized with. In any case, most if not all locations across E OK and NW AR will see at least some precipitation by the end of next week. Given the expectedly high PWAT values, locally heavy rainfall will be possible across parts of the area which could lead to additional localized flash and river flooding problems. A severe storm or two may be possible by mid week but there are still many uncertainties. Future forecasts will continue to monitor the heavy rainfall and any severe weather potential for the upcoming week. Snider && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....05
Hazardous weather outlook, May 28, 5:00 AM CDT, 4 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 500 AM CDT Fri May 28 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-291000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 500 AM CDT Fri May 28 2021 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...Limited. AREA... Far Southeast Oklahoma. ONSET... This Afternoon. DISCUSSION... Lingering showers will continue along the Red River this morning before dissipating by mid morning. A cold front currently located near Interstate 44 will continue to push southward through the day today and may trigger a few storms along and near the Red River in far southeast Oklahoma. Any severe storms will likely stay south of the Red River. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY...No Hazards. SUNDAY THROUGH THURSDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Showers and thunderstorms will likely impact a good chunk of the area for Sunday and Memorial Day. Be prepared and have a plan to seek shelter from dangerous cloud to ground lightning if you have any outdoor activities scheduled. Severe weather is currently not anticipated for the holiday weekend. Storm chances will return next week, but the potential for widespread organized severe weather appears low at this point. A weak storm system could bring some locally heavy rain potential by midweek next week. weather.gov/tulsa contains additional information. Snider
In the hours before
Local storm report, May 28, 4:01 AM CDT, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
401 AM CDT FRI MAY 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM TSTM WND DMG 4 SSE SPERRY 36.24N 95.96W
05/27/2021 TULSA OK TRAINED SPOTTER
TRAINED SPOTTER REPORTS TREES DOWN. TIME
ESTIMATED FROM RADAR.
&&
TDSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:26 PM CDT | Special Weather Statement | TSA | Madison | 34 min |
| May 27, 8:16 PM CDT | Special Weather Statement | TSA | Crawford | 29 min |
| May 27, 8:47 PM CDT | Flash Flood Warning | TSA | Crawford, Franklin, Sebastian | 2 hr |
| May 27, 8:58 PM CDT | Special Weather Statement | TSA | Franklin | 32 min |
| May 27, 10:00 PM CDT | Flash Flood Warning | TSA | Franklin, Sebastian | 3 hr |
| May 27, 10:47 PM CDT | Areal Flood Warning | TSA | Crawford, Franklin, Sebastian | 8 hr |
| May 27, 7:07 PM CDT | Tornado Warning | TSA | McIntosh | 28 min |
| May 27, 7:27 PM CDT | Areal Flood Warning | TSA | Ottawa | 12 hr |
| May 27, 7:30 PM CDT | Special Weather Statement | TSA | Muskogee | 30 min |
| May 27, 7:32 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Muskogee, Pittsburg | 43 min |
| May 27, 7:33 PM CDT | Areal Flood Warning | TSA | Osage, Pawnee, Rogers, Tulsa, Washington | 11 hr |
| May 27, 7:37 PM CDT | Flash Flood Warning | TSA | Adair, Cherokee, Haskell, McIntosh, Muskogee, Okfuskee and 3 more | 3 hr |
| May 27, 7:49 PM CDT | Special Weather Statement | TSA | Sequoyah | 26 min |
| May 27, 7:53 PM CDT | Special Weather Statement | TSA | Sequoyah | 37 min |
| May 27, 7:54 PM CDT | River Flood Warning | TSA | Osage | 19 hr |
| May 27, 7:55 PM CDT | River Flood Warning | TSA | Osage, Tulsa | 31 hr |
| May 27, 7:56 PM CDT | River Flood Warning | TSA | Tulsa | 44 hr |
| May 27, 7:58 PM CDT | River Flood Warning | TSA | Rogers, Tulsa | 36 hr |
| May 27, 8:01 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore, Pittsburg | 44 min |
| May 27, 8:03 PM CDT | Special Weather Statement | TSA | Latimer | 27 min |
| May 27, 8:04 PM CDT | River Flood Advisory | TSA | Cherokee | 49 hr |
| May 27, 8:24 PM CDT | Special Weather Statement | TSA | Latimer | 36 min |
| May 27, 8:36 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore | 39 min |
| May 27, 8:51 PM CDT | Areal Flood Warning | TSA | Creek, Okfuskee, Okmulgee | 10 hr |
| May 27, 8:52 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 53 min |
| May 27, 8:54 PM CDT | Areal Flood Warning | TSA | Adair, Cherokee, Muskogee, Okmulgee, Wagoner | 10 hr |
| May 27, 10:43 PM CDT | Areal Flood Warning | TSA | Adair, Cherokee, Haskell, McIntosh, Muskogee, Okfuskee and 3 more | 8 hr |
| May 28, 9:14 AM CDT | River Flood Warning | TSA | LeFlore | 18 hr |
Nearby
River Flood Advisories in Arkansas, 2021River Flood Advisories in Oklahoma, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.